Flood, Owen
- When
- June 14, 3:40 AM EST to June 20, 3:34 PM EST
- Where
- Owen forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.313, -86.838 (the zone’s center; the record gives no point)
Heavy rain on the 11th and 16th caused minor flooding along the lower half of the White River from Centerton to Hazleton.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain on the 11th and 16th caused minor flooding along the lower half of the White River from Centerton to Hazleton. Mainly only agricultural bottomland was effected.Location: Flood Stage: Crest: Date of Crest:Centerton 12.0 14.9 June 17Spencer 14.0 18.9 June 18Elliston 18.0 22.6 June 20Newberry 13.0 15.0 June 20Edwardsport 15.0 18.6 June 21Petersburg 16.0 18.2 June 23Hazleton 16.0 18.2 June 23
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 3:02 AM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 AM EST MON JUN 14 2004 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN NEXT SEVERAL DAYS. MODELS IN FAIR AGREEMENT WITH THE BIG PICTURE. GFS...SIMILAR TO LAST NIGHT...IS SHOWING ANOMALOUS BULLSEYES IN QPF AND OMEGA FIELDS INDICATING CONVECTIVE FEEDBACK. WILL LEAN TOWARD ETA SOLUTION. SOME STRATUS ACROSS FORECAST AREA /FA/ AT THE MOMENT BUT FA IS DRY. TSRA WERE DEVELOPING IN IA AHEAD OF SFC WAVE ALONG WEAK FRONT. OTHER TSRA WERE ACROSS SWRN KY NEAR A SRN UPPER WAVE. EXPECT PRECIP FROM SRN WAVE TO REMAIN S OF FA AS ENERGY THERE MOVES E. NRN WAVE WILL MOVE ACROSS FA THIS AFTN BUT WILL WEAKEN SOME AS IT DOES. ATMS REMAINS UNSTABLE SO SCT TSRA SHOULD DEVELOP AGAIN...EVEN ALONG OLD BOUNDARIES LEFT OVER FROM PREVIOUS CONVECTION. WILL KEEP POPS IN CHC CATEGORY AND TAPER HIGHEST N TO LOWEST S. COULD BE HEAVY RAIN AGAIN...BUT WITH FASTER UPPER FLOW TSRA SHOULD BE PROGRESSIVE. THIS WILL REDUCE WIDESPREAD FLOOD THREAT. WILL NOT ISSUE FLOOD WATCH. WITH SOME SUN EXPECTED TODAY TEMPS SHOULD CLIMB INTO THE MID TO UPPER 80S AGAIN...SIMILAR TO GUIDANCE NUMBERS. SYSTEM EXITS FA DURING THE NIGHT SO WILL CONTINUE CHC POPS. DRIER AIR WORKS IN BEHIND SO TEMPS MIGHT GET A FEW DEGREES COOLER THAN PREVIOUS NIGHTS. THUS EXPECT TEMPS TO GET NEAR GUIDANCE VALUES IN MID AND UPPER 60S. DRIER AIR PERSISTS ACROSS MOST OF FA ON TUE AND ATMS BECOMES RELATIVELY STABLE. WENT DRY ACROSS MOST OF FA EXCEPT FOR FAR S WHERE INSTABILITY LINGERS. COLD FRONT MOVES IN ON WED WITH ANOTHER CHANCE OF TSRA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 547 AM EST SUN JUN 13 2004 INZ021-028>031-035>043-049-141100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD- MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 547 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THIRD OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT TODAY. SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TODAY AND TONIGHT. THE HEAVY RAIN MAY INCREASE EXISTING FLOODING PROBLEMS. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND CREEKS...INCLUDING THE WABASH...VERMILLION...TIPPECANOE AND WHITE RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ044>048-051>057-060>065-067>072-141100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN- OWEN-PARKE-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO- 547 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. FLOODING WILL CONTINUE ALONG SOME RIVERS AND CREEKS...INCLUDING THE WHITE AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE MONDAY AND TUESDAY. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY THROUGH TUESDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The national radar mosaic for the moment the first event began.
7 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407310, 5407311, 5407312, 5407313, 5407314, 5407308, 5407309.